MAUDE Adverse Event Report: BIOMET UK LTD. BIOLOX OPTION HEAD TAPER ADAPTER TYPE 1 SLEVE -3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

BIOMET UK LTD. BIOLOX OPTION HEAD TAPER ADAPTER TYPE 1 SLEVE -3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Lymphoma (3263); Swollen Lymph Nodes/Glands (4432); Metal Related Pathology (4530); High White Blood Cell Count (4594)
Date of Event 08/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after right hip implantation three and a half years ago, the patient had ongoing pain.Patient started having swollen lymph nodes and high white blood cell count more recently.Patient was diagnosed with chronic lymphocytic leukemia and marginal lymphoma in the groin only.Patient is receiving ongoing diagnostics.Patient was told he had heavy metal poisoning to aluminum and several other metals.The implant surgeon¿s office informed the patient that his femur device contained aluminum.Patient was informed that he likely will require a revision to have the implant(s) removed.Due diligence is in progress for this complaint; to date no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).D10: 650-1055, cer bioloxd option hd 28mm, 2958695, 110024465, g7 dual mobility liner 46mm g, 416960, 010000667, g7 pps ltd acet shell 60g, 6736742, 192012, echo por fmrl nc12x140mm, 694410, 00-6250-065-25, trilogy bone scr 6.5x25, j6772010, 00-6250-065-20, trilogy bone scr 6.5x20, 64615053.The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint histories identified additional similar complaints for the reported items and no additional similar complaints for the reported part and lot combinations.Complaints are monitored per complaint trending process.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent a revision procedure three years and eight months post implantation as the patient had ongoing pain.Patient started having swollen lymph nodes and high white blood cell count more recently.Patient is receiving ongoing diagnostics.Patient was told he had heavy metal poisoning to aluminum and several other metals.The implant surgeon¿s office informed the patient that his femur device contained aluminum.There is no additional information available at the time of this report.

Brand Name
BIOLOX OPTION HEAD TAPER ADAPTER TYPE 1 SLEVE -3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19357420
Report Number3002806535-2024-00183
Device Sequence Number15078181
Product Code LZO
UDI-Device Identifier00887868248665
UDI-Public(01)00887868248665(17)290711(10)2989612
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K192683
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number650-1065
Device Lot Number2989612
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer07/05/2024
10/30/2024
Initial Report FDA Received Date05/21/2024
Supplement Report FDA Received Date07/12/2024
11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient SexMale
Patient Weight69 KG